Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 401, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2006, 5:15 PM EDT for Nash County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 7, 2006, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:10 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 2:10 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EDT MON AUG 7 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... TNGT-TUE...THE RIDGE ALOFT RETROGRADES ALLOWING WESTERLIES TO DIP SOUTH FROM THE GREAT LAKES REGION TO MID ATLANTIC STATES. A LOWER LEVEL TROUGH DRIFTS SE THIS EVENING THEN A BROADER TROUGH EVOLVES OVER CENTRAL NC AS A COLD FRONT APPROACHES FROM THE NORTH LATE TUE. SCT TSTMS WITH 30-40 PCT POPS THIS EVENING SHOULD BE FOLLOWED BY A RESPITE MIDN-NOON TUE THEN MORE TSTMS WITH SIGNIFICANT LOWER LEVEL MOISTURE CONVERGENCE AND POPS IN THE 50-60 PCT RANGE. LOWS 71-76. HIGHS 89-94. TUE NGT-WED...THE COLD FRONT CONTINUES SOUTH AND STALLS JUST SOUTH OF THE BORDER. AN AXIS OF DEEP MOISTURE LINGERS IN THE SOUTHERN TIER ON WED...WITH CONDITIONAL INSTABILITY AND SMALL PERTURBATIONS ON THE SRN PERIPHERY OF THE WESTERLIES ALOFT. CHANCES OF SHOWERS AND ISOLATED THUNDER WILL REMAIN IN THE SOUTHERN HALF WITH CHANCES DIMINISHING TO SLIGHT NORTH ON WED. LOWS 70-75. HIGHS 84-89. WED NGT-THU...THE MODELS GET FUZZY IN THE MOISTURE AND STABILITY DETAILS BUT BOTH GFS AND NAM SUGGEST A SURFACE LOW WITH THE STALLED FRONTAL BOUNDARY OVER SC AS A SHORT WAVE PASSES IN THE NW FLOW ALOFT. MODELS SHOW A DIVERGENT WNW LOW LEVEL FLOW ABOVE THE SURFACE LAYER ON THU WHICH SHOULD KEEP POPS LOW ON THU. MOSTLY OR VARIABLY CLOUDY SKIES AND RESIDUAL NRN STREAM AIRMASS SHOULD KEEP TEMPERATURES SLIGHTLY BELOW NORMAL WITH HIGHS 84-89 AFTER LOWS OF 68-73. -RFG && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SHORT REPRIEVE FROM THE HEAT COULD BE IN THE CARDS THIS WEEKEND WITH AN OVERALL MODEL CONSENSUS ON LOWERING HEIGHTS ALOFT IN RESPONSE TO THE THE AMPLIFICATION OF A VIGOROUS CANADIAN MID/UPPER LEVEL LOW OVER THE NORTHEAST. RESIDUAL BOUNDARY LINGERING AROUND THE NC/SC STATE LINE SHOULD SERVE AS A FOCUS FOR CONVECTION ON FRIDAY...BEFORE COLD FRONT DROPS SOUTH FROM THE NORTH ON SATURDAY. HOWEVER...MODEL DIFFERENCES IN SMALL SCALE FEATURES RESULTS IN VERY LOW CONFIDENCE ON POPS SATURDAY THROUGH SUNDAY...WITH THE ECMWF/UKMET DEVELOPING A CUT OFF LOW OVER THE TN VALLEY...AND THEN MOVING SLOWLY SE OVER THE CAROLINAS. -CBL && .AVIATION... THIS AFTERNOON...HIGH INSTABILITY HAS RESULTED IN RAPID DEVELOPMENT OF AIRMASS CONVECTION ALREADY THIS AFTERNOON. VCTS A COUPLE OF HOURS AT RDU...RWI...AND FAY TAF SITES...BEFORE LOSS OF DAYTIME HEATING ENDS CONVECTIVE THREAT. TONIGHT...FOLLOWED PERSISTENCE WITH FOG/STRATUS COVERAGE OVERNIGHT. HOWEVER...ANY HEAVY RAINFALL IN THE VICINITY OF TAF SITES WOULD ENHANCE COVERAGE AND DENSITY OF FOG. TUESDAY...COLD FRONT PASSAGE IS EXPECTED TO RESULT IN WIDESPREAD CONVECTION IN THE AFTERNOON AND EVENING...WITH THE BULK OF ACTIVITY EXPECTED AT 18Z OR BEYOND. -CBL && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR NCZ011-027-028-042-043-075>078-084>086-088- 089 UNTIL 6 PM MONDAY. && SHORT TERM...RFG LONG TERM...LOCKLEAR AVIATION...LOCKLEAR
Hazardous weather outlook, Aug 7, 9:30 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 930 AM EDT MON AUG 7 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-080930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 930 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA...MAINLY BETWEEN 4 PM AND 10 PM THIS EVENING...PROMPTED BY A LOW PRESSURE TROUGH DRIFTING FROM THE PIEDMONT TO THE COASTAL PLAIN. THE STORMS ARE EXPECTED TO BE MORE NUMEROUS THAN IN THE PAST SEVERAL DAYS. THERE MAY BE ISOLATED OCCURRENCES OF DAMAGING DOWNBURST WINDS AND LOCALIZED VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS SHOULD MONITOR THE SITUATION FOR THE POTENTIAL OF STRONG THUNDERSTORMS LATER TODAY. RFG
In the hours before
Special weather statement, Aug 7, 3:34 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 334 PM EDT MON AUG 7 2006 NCZ008-025-026-041-072030- DURHAM-FRANKLIN-GRANVILLE-WAKE- 334 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS OVER BUTNER... STEM... AND CREEDMOOR... AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BUTNER...OR ABOUT 5 MILES WEST OF CREEDMOOR...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WERE PRODUCING FREQUENT INTENSE LIGHTNING... VERY HEAVY RAIN... AND GUSTY WIND TO 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 415 PM INCLUDE...BUTNER... GORMAN...CREEDMOOR...FALLS LAKE. TAKE SHELTER INDOORS... AND MOVE QUICKLY AWAY FROM THE WATER. BADGETT
Special weather statement, Aug 7, 4:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EDT MON AUG 7 2006 NCZ008-025-040-041-072100- CHATHAM-DURHAM-GRANVILLE-WAKE- 410 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS OVER SOUTHWEST GRANVILLE... EASTERN DURHAM... WESTERN WAKE... AND EASTERN CHATHAM COUNTIES... AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM BUTNER TO BETHESDA... FALLS LAKE... EAST DURHAM... AND JORDAN LAKE... OR ABOUT 5 MILES NORTHWEST OF THE RDU INTERNATIONAL AIRPORT... MOVING SOUTH SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RDU INTERNATIONAL AIRPORT... FALLS LAKE... EAST DURHAM... JORDAN LAKE... MORRISVILLE. FREQUENT INTENSE LIGHTNING... VERY HEAVY RAIN... AND GUSTY WIND TO 40 MPH WILL ACCOMPANY THESE STORMS. IN ADDITION... VERY HEAVY RAIN... BETWEEN 1 AND 2 INCHES IN AN HOUR CAN BE EXPECTED... DUE TO THE SLOW MOVEMENT. MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING AND POOR VISIBILITIES. TAKE SHELTER INDOORS UNTIL THUNDER IS NO LONGER HEARD. BADGETT
Special weather statement, Aug 7, 4:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT MON AUG 7 2006 NCZ075-084>086-072130- HOKE-MOORE-RICHMOND-SCOTLAND- 432 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...HOKE AND SCOTLAND COUNTIES THROUGH 530 PM EDT... AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM 9 MILES NORTH OF LAURINBURG TO FOXFIRE TO SEVEN LAKES...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...PINEBLUFF... ABERDEEN...HOFFMAN...CAMP MACKALL...AND...ASHLEY HEIGHTS. GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED HAIL...VERY HEAVY RAIN AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME DOWNED TREE LIMBS AND POWER OUTAGES ARE POSSIBLE. MWS
Local storm report, Aug 7, 4:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL DURHAM 35.98N 78.92W
08/07/2006 E0.75 INCH DURHAM NC TRAINED SPOTTER
DIME SIZE HAIL REPORTED NEAR DEERBORN DRIVE AND CLUB ROAD
IN DURHAM.
&&
REULocal storm report, Aug 7, 5:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 2 N ANSONVILLE 35.13N 80.11W
08/07/2006 ANSON NC EMERGENCY MNGR
TREES DOWN ON ROUTE 52 NEAR THE ANSON/STANLY COUNTY LINE.
&&
13Special weather statement, Aug 7, 5:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 510 PM EDT MON AUG 7 2006 NCZ026-027-072200- FRANKLIN-NASH- 510 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS OVER WESTERN NASH COUNTY... AT 510 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BETWEEN SPRING HOPE...NASHVILLE... AND CASTALIA... MOVING SLOWLY NORTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...NASHVILLE... RED OAK... AND RURAL WESTERN AND CENTRAL NASH COUNTY. FREQUENT INTENSE LIGHTNING... GUSTY WINDS OF 40 TO 50 MPH... AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. THE BEST PLACE TO BE DURING THUNDERSTORMS IS INSIDE A STURDY BUILDING... AWAY FROM WINDOWS. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:35 AM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 8 more | 5 hr |
| Aug 7, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 64 min |
| Aug 7, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 38 min |
| Aug 7, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 45 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 46 min |
| Aug 7, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Aug 7, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 48 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.